MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT10-10X400-7
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.Root cause is unable to be determined at this time.The reported event has been addressed in the device labeling.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per the reporter, the bone transport nail was not transporting following implantation.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional data: d8, d9, h3, h4, h6, h10.Correction: h1.Device records review: review of the device history records indicated that the unit was fully functional and met all quality specifications prior to release.Device evaluation: the nail was received disassembled, which prevented functional testing and x-ray analysis.Therefore, the failure mode could not be determined or confirmed.Attempts were made to contact the reporter to provide additional information and verify the reported failure; however, the reporter was unresponsive.If any relevant additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
No additional event information is available.
 
Additional Manufacturer Narrative
Revised device evaluation: the patient¿s x-ray image was provided by the reporter and evaluated; the image confirms the nail did not transport bone.The root cause remains unable to be determined.
 
Event or Problem Description
No additional event information is available.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11156976
Report Number3006179046-2021-00106
Device Sequence Number3501895
Product Code HSB
UDI-Device Identifier00887517980724
UDI-Public887517980724
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT10-10X400-7
Device Lot Number0090307AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer04/13/2021
04/21/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date04/13/2021
04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age63 YR
Patient Weight95